advertisement
Question
Posted by: Maria | 2006/07/17

Dietician prescribing

Hallo there

My friend went to see a dietician in Sandton and he merely gave her Eltroxin and Moduretic.

She's lost quite a big amount of weight.

What does Eltroxin do? Is it a good idea for anyone to take it?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Maria
I am not convinced that your friend actually saw a dietitian because dietitians are not allowed to prescribed medications, only supplements, probiotics, etc. It is possible that the person your friend consulted, is a medical dr who has specialised in dietetics, which would account for him being able to prescribe these medications. Eltroxin is a synthetic thyroid hormone which is usually only prescribed if the patient suffers from thyroid hormone deficiency (for all we know your friend may suffer from hypothyroidism). It should not be prescribed it the patient does not have a deficiency. The Moduretic is a diuretic which will cause mass loss via water excretion, but not fat loss.
If you are not suffering from a thyroid deficiency or water retention, then you should under no circumstances take these medications. Rather lose weight through a sensible diet and regular exercise.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Cheekykitten | 2006/07/31

Hi there, I was wondering if you could help me with some more information on moduretic? My doctor has been prescribing this medication to me for the past 3 years..It was originaly prescribed for fluid retention in my knee's, but now im not so sure. Is it safe to take ongoing? I have had no tests etc for this. I have on a few occassions tried to stop taking it but have found my weight to increase dramaticaly which as you may guess isn't what i want...Im 28 years old and have always suffered with keeping my weight down, I recently had my measurements & body fat % done for me at the gym & my trainer told me that my body fat was at 28% only because my fluid was at 50%...he told me that it should be 70-80% .Is this because of the moduretic & if I stop taking them will my bodyfat % go down within a reasonable time & my body fluid increase to normal? Im just worried about the weight increase.. will this eventually stabilize & return to normal? Thanks for any information you can offer, yours truly Kate.

Reply to Cheekykitten

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement